"free me from this crohns !!! " - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-08-2012
tyagee's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,365
Threads: 648
Thanked 588 Times in 354 Posts
Reputation: 598
Default "free me from this crohns !!! "

A 25-year-old woman with Crohn's disease presents to your office with recurrent abdominal pain anddiarrhea.She has been taking mesalamine 4 grams per day for the lastyear. Last fall,after developing diarrhea and pain, she was placed on prednisone60 mg daily. She had a complete remission and, after a 3-month tapering of the prednisone, suffered a relapse.Prednisone was restarted 2 months ago at 60 mg daily, and now as the dose has decreased to 20 mg per day, the diarrhea has recurred. She is having 6 to 8 water stools per day, crampypain, and some weight loss. What would be the best nextstep?
(A) Restart the prednisone and plan to maintain the dose at 40-60 mg indefinitely
(B) Restart the prednisone with 6-mercaptopurine and plan on prednisone taper in 2 months
(C) add cyclosporineStopthe prednisone and
(D) Admit to the hospital and givehigh-dose intravenous steroids to induce remission
(E) Stop the mesalamine and add methotrexate

btw, what are the indications of hospital admission in IBD ?
Reply With Quote Quick reply to this message
The above post was thanked by:
Linc (03-12-2016)



  #2  
Old 06-08-2012
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 33
Threads: 7
Thanked 23 Times in 11 Posts
Reputation: 33
Default

Quote:
Originally Posted by tyagee View Post
A 25-year-old woman with Crohn's disease presents to your office with recurrent abdominal pain anddiarrhea.She has been taking mesalamine 4 grams per day for the lastyear. Last fall,after developing diarrhea and pain, she was placed on prednisone60 mg daily. She had a complete remission and, after a 3-month tapering of the prednisone, suffered a relapse.Prednisone was restarted 2 months ago at 60 mg daily, and now as the dose has decreased to 20 mg per day, the diarrhea has recurred. She is having 6 to 8 water stools per day, crampypain, and some weight loss. What would be the best nextstep?
(A) Restart the prednisone and plan to maintain the dose at 40-60 mg indefinitely
(B) Restart the prednisone with 6-mercaptopurine and plan on prednisone taper in 2 months
(C) add cyclosporineStopthe prednisone and
(D) Admit to the hospital and givehigh-dose intravenous steroids to induce remission
(E) Stop the mesalamine and add methotrexate

btw, what are the indications of hospital admission in IBD ?

I would like to go with D.

What do you say
Reply With Quote Quick reply to this message
  #3  
Old 06-09-2012
USMLE Forums Veteran
 
Steps History: 1+CK+CS+3
Posts: 246
Threads: 18
Thanked 142 Times in 86 Posts
Reputation: 152
Default

B this pt is not in acute exacerbation to be admitted to the hospital for high dose steroid, pt just hving sx recurrence when steroid is tapered so the best option is to start azathio or 6mp and these take time to work so give steroid with them till there efficacy start
Reply With Quote Quick reply to this message
The above post was thanked by:
Linc (03-12-2016)
 
  #4  
Old 06-09-2012
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 33
Threads: 7
Thanked 23 Times in 11 Posts
Reputation: 33
Default

Quote:
Originally Posted by bisho View Post
B this pt is not in acute exacerbation to be admitted to the hospital for high dose steroid, pt just hving sx recurrence when steroid is tapered so the best option is to start azathio or 6mp and these take time to work so give steroid with them till there efficacy start

When should we call it an exacerbation??? anything more specific please like fever, bloody stool...???
Reply With Quote Quick reply to this message
  #5  
Old 06-09-2012
tyagee's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,365
Threads: 648
Thanked 588 Times in 354 Posts
Reputation: 598
Default

Quote:
Originally Posted by tyagee View Post
A 25-year-old woman with Crohn's disease presents to your office with recurrent abdominal pain anddiarrhea.She has been taking mesalamine 4 grams per day for the lastyear. Last fall,after developing diarrhea and pain, she was placed on prednisone60 mg daily. She had a complete remission and, after a 3-month tapering of the prednisone, suffered a relapse.Prednisone was restarted 2 months ago at 60 mg daily, and now as the dose has decreased to 20 mg per day, the diarrhea has recurred. She is having 6 to 8 water stools per day, crampypain, and some weight loss. What would be the best nextstep?
(A) Restart the prednisone and plan to maintain the dose at 40-60 mg indefinitely
(B) Restart the prednisone with 6-mercaptopurine and plan on prednisone taper in 2 months
(C) add cyclosporineStopthe prednisone and
(D) Admit to the hospital and givehigh-dose intravenous steroids to induce remission
(E) Stop the mesalamine and add methotrexate

btw, what are the indications of hospital admission in IBD ?
ya, this patient does not need admission. main reason i can think ... patient is not septic. moreover, severe crohns disease [stools>10 stools with weight loss with sepsis feature?..not sure] gets admitted.

here ans is B.
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
I want to change my testing region from "Asia" to "India" MBBS ECFMG Forum 9 05-02-2012 07:42 AM
Old "free 150" val7 USMLE Step 1 Forum 1 08-31-2011 09:36 AM
The "F"/"Ph" Drugs that cause hypocalcemia atr88 USMLE Step 1 Mnemonics 0 10-30-2010 12:04 PM
"Normal" or "Upnormal" forgetness? b.abid USMLE Step 1 Forum 3 10-23-2010 12:21 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)